Alert archive / Illinois / Gale Warnings in 2010
Gale Warning 21, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Sep 16, 2010, 9:40 AM CDT. It took effect at Sep 16, 2010, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2010, 9:40 AM CDT (14:40 UTC)
- In effect from
- Sep 16, 2010, 10:00 AM CDT
- Expired
- Sep 16, 2010, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
246 WHUS73 KLOT 161440 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 940 AM CDT THU SEP 16 2010 ...STRONG WINDS AND HIGH WAVES OVER LAKE MICHIGAN WILL CONTINUE UNTIL EARLY THIS EVENING... .A LOW PRESSURE SYSTEM LOCATED MID LAKE BETWEEN MILWAUKEE AND MUSKEGON...WILL MOVE QUICKLY ACROSS SOUTHERN LOWER MICHIGAN TO NEAR DETROIT BY EARLY THIS AFTERNOON. NORTHEAST GALES ON THE NORTH PORTION OF LAKE MICHIGAN WILL BACK A BIT INTO THE NORTH...THEN SLOWLY DIMINISH TOWARD EVENING. SOUTHWEST TO WEST WINDS ACROSS THE SOUTH END OF THE LAKE WILL BECOME NORTHWEST LATER THIS MORNING...AND INCREASE TO GALE FORCE BY NOON. THE LOW CENTER WILL CONTINUE TO MOVE QUICKLY OFF TO THE EAST THIS EVENING ALLOWING WINDS TO DIMINISH QUICKLY...WITH WAVES GRADUALLY SUBSIDING OVERNIGHT. LMZ080-669-671-673-675-777-779-870-872-874-876-878-162245- /O.CAN.KLOT.GL.W.0020.000000T0000Z-100917T0000Z/ /O.NEW.KLOT.GL.W.0021.100916T1500Z-100917T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 940 AM CDT THU SEP 16 2010 ...GALE WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 PM CDT THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE AROUND 8 FT...WITH OCCASIONAL WAVES UP TO 12 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-162245- /O.CON.KLOT.GL.W.0020.000000T0000Z-100917T0000Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 940 AM CDT THU SEP 16 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 PM CDT THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE AROUND 40 KT FROM THE NORTHEAST...BECOMING NORTH BY MID AFTERNOON. THE HIGHEST SIGNIFICANT WAVES WILL AROUND 8 FT. THERE WILL BE OCCASIONAL WAVES UP TO 10 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-162245- /O.CON.KLOT.SC.Y.0066.000000T0000Z-100917T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 940 AM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE AROUND 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 9 FT. HIGHEST WAVES WILL BE ACROSS THE INDIANA NEARSHORE WATERS. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MERZLOCK
3 follow-up statements
627 WHUS73 KLOT 161944 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 244 PM CDT THU SEP 16 2010 ...STRONG WINDS AND HIGH WAVES OVER LAKE MICHIGAN WILL CONTINUE UNTIL EARLY THIS EVENING... .A LOW PRESSURE SYSTEM LOCATED JUST NORTH OF THE LOWER GREAT LAKES WILL CONTINUE TO MOVE QUICKLY OFF TO THE EAST. AS A RESULT...NORTH TO NORTHWEST GALES ACROSS MUCH OF LAKE MICHIGAN BEGIN TO DIMINISH RAPIDLY THIS EVENING...WITH WAVES GRADUALLY SUBSIDING OVERNIGHT. LMZ080-669-671-673-675-777-779-870-872-874-876-878-170000- /O.CON.KLOT.GL.W.0021.000000T0000Z-100917T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 244 PM CDT THU SEP 16 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 PM CDT THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 40 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE AROUND 8 FT...WITH OCCASIONAL WAVES AS HIGH AS 12 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPMENT. && $$ LMZ261-362-364-366-563-565-567-868-170000- /O.CON.KLOT.GL.W.0020.000000T0000Z-100917T0000Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 244 PM CDT THU SEP 16 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 PM CDT THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE NEAR 8 FT...WITH OCCASIONAL WAVES AS HIGH AS 9 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-170345- /O.CON.KLOT.SC.Y.0066.000000T0000Z-100917T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 244 PM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTHWEST THIS EVENING. WINDS WILL DIMINISH TO AROUND 10 KT OVERNIGHT...HOWEVER WAVES IN EXCESS OF 4 FT WILL CONTINUE MUCH OF THE NIGHT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MERZLOCK
221 WHUS73 KLOT 162224 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 524 PM CDT THU SEP 16 2010 ...STRONG WINDS AND HIGH WAVES OVER LAKE MICHIGAN WILL CONTINUE UNTIL EARLY THIS EVENING... .A LOW PRESSURE SYSTEM LOCATED OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE QUICKLY OFF TO THE EAST. AS A RESULT...NORTH TO NORTHWEST GALES ACROSS SOUTHERN LAKE MICHIGAN WILL DIMINISH RAPIDLY THIS EVENING...WITH WAVES GRADUALLY SUBSIDING OVERNIGHT. LMZ261-362-364-366-563-565-567-868-162330- /O.CAN.KLOT.GL.W.0020.000000T0000Z-100917T0000Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 524 PM CDT THU SEP 16 2010 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ LMZ080-669-671-673-675-777-779-870-872-874-876-878-170000- /O.CON.KLOT.GL.W.0021.000000T0000Z-100917T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 524 PM CDT THU SEP 16 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * EXPECT SUSTAINED GALE FORCE WINDS OR FREQUENT GALE FORCE GUSTS UNTIL 7 PM CDT THIS EVENING. * DURING THE GALE WARNING...THE STRONGEST WINDS WILL BE UP TO 35 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 12 FT. THERE WILL BE OCCASIONAL WAVES UP TO 17 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>745-170630- /O.CON.KLOT.SC.Y.0066.000000T0000Z-100917T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 524 PM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTHWEST. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 8 FT. THERE WILL BE OCCASIONAL WAVES UP TO 12 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RATZER
978 WHUS73 KLOT 170012 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 712 PM CDT THU SEP 16 2010 ...STRONG WINDS AND HIGH WAVES OVER SOUTHERN LAKE MICHIGAN WILL CONTINUE THIS EVENING... .A LOW PRESSURE SYSTEM LOCATED OVER THE EASTERN GREAT LAKES WILL CONTINUE TO MOVE QUICKLY OFF TO THE EAST THIS EVENING. AS A RESULT...NORTH WINDS WILL DIMINISH RAPIDLY THIS EVENING WITH WAVES GRADUALLY SUBSIDING OVERNIGHT. LMZ080-669-671-673-675-777-779-870-872-874-876-878-170115- /O.EXP.KLOT.GL.W.0021.000000T0000Z-100917T0000Z/ LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 712 PM CDT THU SEP 16 2010 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. $$ LMZ740>745-170815- /O.CON.KLOT.SC.Y.0066.000000T0000Z-100917T0900Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 712 PM CDT THU SEP 16 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT FRIDAY. * EXPECT HAZARDOUS CONDITIONS FOR SMALL CRAFT UNTIL 4 AM CDT FRIDAY. * DURING THE SMALL CRAFT ADVISORY...THE STRONGEST WINDS WILL BE UP TO 30 KT FROM THE NORTH. THE HIGHEST SIGNIFICANT WAVES WILL BE UP TO 8 FT. THERE WILL BE OCCASIONAL WAVES UP TO 12 FT. REFER TO THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RATZER
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Sep 16, 6:45 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 16, 6:45 AM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 AM CDT THU SEP 16 2010
.DISCUSSION...
345 AM CDT
THE DYNAMICS FOR CYCLONE DEVELOPMENT IS THERE...BUT LOW LEVEL
MOISTURE IS LACKING THIS MORNING FOR WIDESPREAD RAIN THIS
MORNING.
THE SOUNDING AT DAVENPORT IS DRY BELOW 926 MB. THE 500 MB
SHORT WAVE TROUGH WAS OVER EASTERN SOUTH DAKOTA...NORTH DAKOTA
AND NORTHERN MINNESOTA. 80 METER FALLS WERE OVER MINNESOTA AND
WISCONSIN. THE 200 MB WIND MAXIMUM WAS OVER NORTHERN ILLINOIS AND
INTO MICHIGAN. WARM AIR ADVECTION WAS OVER WISCONSIN AND COLD AIR
ADVECTION WAS OVER THE DAKOTAS AND WESTERN NEBRASKA. AXIS OF
HIGHEST DEWPOINTS WAS FROM CENTRAL OKLAHOMA TO SOUTH CENTRAL
MINNESOTA. THE MOVEMENT OF THE TROUGH USING THE RAOB PLOTS AND THE
PROFILER WIND DATA SHOWS THE MOVEMENT WAS CLOSE TO GFS...NAM AND
OUR LOCAL RUN WRF MODELS. THE TROUGH WILL BE OVER NORTHEAST
ILLINOIS AND NORTHWEST INDIANA BY 18 UTC TODAY. THE TROUGH WILL BE
EAST OF OUR FORECAST AREA BY THIS EVENING. THE ACARS SOUNDING AT
ROCKFORD SHOW AN INVERSION AT 1910 FT AT RFD AT 0518 UTC. WE
EXPECT THE RAIN TO END THIS EARLY AFTERNOON. WE USED A COMPOSITE
OF ALL THE MOS FORECASTS FOR THE HIGH TEMPERATURE FORECAST AND
JUST THE GFS MOS FOR THE LOW TEMPERATURE FORECASTS. THOSE MODELS
AND GUIDANCE HAD THE LOWEST MEAN ABSOLUTE ERRORS.
FRIDAY WE EXPECT WARMER WEATHER. A LARGE HIGH WILL MOVE THROUGH
THE FORECAST AREA LATE FRIDAY.
FRIDAY NIGHT THROUGH SATURDAY...THE SURFACE ANALYSIS SHOWS A FRONT
OVER MANITOBA AND MONTANA. A LARGE HIGH WAS OVER THE WESTERN
NORTHWEST TERRITORIES. THE 500 MB ANALYSIS SHOWS A DEEPENING 500
MB TROUGH WITH LARGE HEIGHT FALLS OVER NORTHERN ALBERTA. THIS
TROUGH WILL DEEPEN AS IT MOVES INTO SASKATCHEWAN FRIDAY. A LOW
WILL INTENSIFY AND MOVE ACROSS NORTHERN MANITOBA AND INTO HUDSON
BAY. THE HIGH IS FORECAST TO PUSH SOUTH INTO MONTANA..NORTH DAKOTA
AND MINNESOTA. THE FRONT WILL MOVE THROUGH ILLINOIS AND NORTHWEST
INDIANA FRIDAY NIGHT AND SATURDAY MORNING. WE WILL FORECAST A
CHANCE OF SHOWERS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THERE COULD
BE SOME ISOLATED THUNDERSTORMS DURING THE SAME PERIOD.
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 12Z...
* INCREASING AND VEERING WINDS THIS MORNING AND AFTERNOON...
* TIMING AND COVERAGE OF DEVELOPING SCT SHRA THIS MORNING...
* MVFR CIGS THIS MORNING...WITH POTENTIAL PERIOD OF IFR.
SHEA
//DISCUSSION...UPDATED 12Z...
APPROACHING LOW PRESSURE MOVING ACROSS SOUTHERN MINNESOTA AND
NORTHERN IOWA...CONTINUES TO GENERATE SCATTERED AREAS OF PRECIP. UPPER
LEVEL TROUGH AND ASSOCIATED COLD FRONT ARE MOVING ACROSS MN/IA/WI
WITH BULK OF THE SHRA/ISOL TS COVERAGE EXPECTED TO REMAIN NORTH
OF THE TRACON WITH SOME SCATTERED ACTIVITY CONTINUING AHEAD OF THE
FRONT AS IT MOVES INTO NORTHERN ILLINOIS. OVERNIGHT...PRECIP
COMPLEX ACROSS MISSOURI INHIBITED DEVELOPMENT TO ITS NORTH AND ANY
SUFFICIENT TS WITH TE PREFRONTAL TROUGH. WILL KEEP SHRA MENTION
THIS MORNING WITH THE FRONTAL PASSAGE AS ACTIVITY STRETCHES FROM
JUST EAST OF DBQ NORTHEAST TO JUST WEST OF JVL. ACTIVITY LOOKS TO
BE DIMINISHING...THOUGH RFD COULD SEE A CLAP OF THUNDER WITH THE
PASSAGE. COVERAGE AT THIS POINT SHOULD NOT BE TOO WIDESPREAD AND
LOOKS TO FALL WITHIN A WINDOW BETWEEN 14 AND 16Z. WINDS WILL TURN
FROM SOUTH-SOUTHWEST TO A MORE WESTERLY DIRECTION THROUGH MID
MORNING...WITH A FURTHER SHIFT TO THE NORTHWEST DURING THE LATE
MORNING AND EARLY AFTERNOON. SPEEDS WILL INCREASE IN THE 10 TO 15
KT RANGE THIS MORNING THEN INCREASE LATER THIS AFTERNOON WITH
COLDER AIR ARRIVING HELPING TO SUPPORT GUSTS IN THE 20 TO 25 KT
RANGE THROUGH THE AFTERNOON WITH A DECREASE IN SPEEDS DURING THE
EARLY EVENING. MAIN TROUGH TO PUSH BEYOND THE AREA EARLY IN THE
AFTERNOON AND EXPECT ANY LINGERING DZ TO DIMINISH BY THAT POINT.
OTHER LARGE CONCERN THIS MORNING IS CEILINGS. THIS MORNING BKN
BASES SCATTERED THE TRACON FROM LOW MVFR TO HIGH IFR...BUT THEY
CONTINUE TO FLUCTUATE UP AND DOWN...WITH A CONTINUED PROGRESSIVE
LOWERING ACROSS THE BOARD. EXPECT MVFR TO CONTINUE THROUGH LATE
MORNING. A PERIOD OF IFR CIGS IS POSSIBLE AND CONFIDENCE IN THIS
IS MARGINAL FOR ORD/MDW AT THE MOMENT...HAVE TRENDED CEILINGS
DOWNWARD WITH NO IFR THIS TAF ISSUANCE FOR ORD/MDW...BUT RFD. CLOUD
BASES WILL GRADUALLY RISE TO LOWER END VFR LEVELS THIS AFTERNOON.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 12Z...
* MODERATE CONFIDENCE ON SPECIFIC TIMING OF VEERING WINDS FROM
THIS MORNING.
* LOW/MEDIUM CONFIDENCE ON TS OCCURRENCE...MEDIUM/HIGH WITH ANY
SHRA OCCURRENCE WITH THE FRONTAL PASSAGE.
* HIGH CONFIDENCE ON OCCURRENCE OF MVFR CIGS REMAINING.
* LOW CONFIDENCE IN POTENTIAL FOR IFR CIGS AS LOW AS 700-1000 FT
THIS MORNING.
SHEA
//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 06Z...
FRIDAY...VFR.
SATURDAY...CHC SHRA AND MVFR.
SUNDAY...CHC SHRA AND MVFR.
MONDAY...VFR.
TUESDAY...VFR.
WEDNESDAY...CHC TSRA AND MVFR.
SHEA
&&
.MARINE...
215 AM CDT
A DEEPENING LOW WILL MOVE ACROSS SOUTHERN LAKE MICHIGAN DURING THE
EARLY MORNING HOURS. AHEAD OF THE LOW...STRONG EASTERLY WINDS
COVER THE NORTHERN PORTIONS OF THE LAKE WITH SOUTHEASTERLIES OVER
THE SOUTH. WINDS WILL QUICKLY INCREASE TO GALE FORCE OVER THE
NORTHERN PORTIONS OF THE LAKE IN ADVANCE OF THE LOW...WHILE GALES
WILL HOLD OFF OVER THE SOUTHERN PORTIONS UNTIL A LITTLE
LATER...FOLLOWING THE LOW PASSAGE. WHEN THE LOW MOVES EAST OF THE
LAKE...WINDS WILL SHIFT MORE NORTHERLY...AND WITH HIGH PRESSURE
BUILDING OVER THE NORTHERN PLAINS...THE RESULTANT STRONG PRESSURE
GRADIENT AND MODERATE COLD ADVECTION WILL LEAD TO GALES OVER THE
OPEN WATERS. GALES ARE EXPECTED TO PERSIST THROUGH LATE THURSDAY
AFTERNOON WHEN THE HIGH WILL BUILD INTO THE WESTERN GREAT LAKES
AND THE LOW WILL WEAKEN AS IT APPROACHES NEW ENGLAND. WINDS SHOULD
BE SLIGHTLY LOWER OVER THE NEARSHORE WATERS AND WILL MAINTAIN THE
SMALL CRAFT ADVISORY. STRONG ONSHORE FLOW AND LARGE WAVES WILL
MAINTAIN THE POTENTIAL FOR DANGEROUS RIP CURRENTS INTO THURSDAY
NIGHT. AS THE HIGH BUILDS ACROSS THE LAKE FRIDAY...WINDS WILL
SUBSIDE TO MUCH LOWER SPEEDS. A LOW PRESSURE SYSTEM MOVING ACROSS
SOUTHERN CANADA WILL DRAG A COLD FRONT ACROSS THE LAKE SATURDAY
AND SATURDAY NIGHT.
KREIN
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 7 PM THURSDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 7 PM THURSDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 4 AM FRIDAY.
&&Hazardous weather outlook, Sep 16, 4:54 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 454 AM CDT THU SEP 16 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 171000- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 454 AM CDT THU SEP 16 2010 /554 AM EDT THU SEP 16 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS AN INCREASED RISK FOR RIP CURRENTS FOR THE ILLINOIS AND INDIANA SHORES OF LAKE MICHIGAN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-171000- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 454 AM CDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT ALONG THE ILLINOIS AND INDIANA NEARSHORE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-171000- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 454 AM CDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS TO 40 KNOTS ARE LIKELY TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.